Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2004, 5:31 PM EST for Knox County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 5:31 PM EST (22:31 UTC)
- Expired
- Jun 1, 2004, 6:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Knox County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS53 KIND 012231
SVRIND
INC083-012300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EST TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN SOUTHWEST INDIANA
* UNTIL 600 PM EST
* AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DECKER...OR ABOUT
9 MILES SOUTHWEST OF VINCENNES...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE CITY AROUND 545 PM EST
WHEATLAND AROUND 550 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3855 8767 3860 8762 3866 8762 3867 8726
3852 8726 3854 8737 3849 8764
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:40 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 2:40 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST TUE JUN 1 2004 .DISCUSSION...MODELS IN AGREEMENT ON OPENING UP UPPR LO CURRENTLY OVR THE NRN PLAINS INTO A TROF AND MOVG IT THRU THE AREA ON WED/WED EVEN. FLAT NWLY FLOW IN THE WAKE OF TROF. FCST FOCUS CENTERS ON PCPN CHCS WITH TROF PASSAGE. IN THE NR TERM...SOME SHWRS/TSTMS BEGINNING TO DVLP OVR PARTS OF THE NRN CWA AS WELL AS NR THE OH RVR. WATER VAPOR SAT PIX SHOW A WK WV ENTERING WRN IL ATTM. AS THIS WV MOVS INTO THE THE SWRN AREAS OVR THE NEXT FEW HRS...XPCTG SOME DVLPMENT ESPECIALLY OVR THE SRN ZONES WHERE THE HIGHEST INSTABILITY IS...LI/S TO -8...AND STEEP MID LVL LAPSE RATES ARE LOCATED. A FEW STORMS MAY APPROACH SVR LVLS GIVEN THE INSTABILITY AND MID LVL LAPSE RATE VALUES AND UPPR LVL JET STREAK MOVG IN. WS369 IN EFFECT TIL 03Z. WL BE PUTTING CHC POPS OVR ALL AREAS...WITH THE HIGHEST POPS IN THE S TIL ABOUT 05Z...ABOUT THE TIME WRN IL WV IS XPCTD TO MOV OUT OF THE STATE. IN THE LTR PDS...PCPN CHCS WL INCREASE AS UPPR LO MOVES CLOSER. WL PUT CHC POPS OVR ALL AREAS AS A RESULT. WL ALSO PUT CHC POPS IN THE SERN ZONES WED EVEN AS AXIS OF UPPR TROF LINGERS IN THOSE AREAS. IMPROVING CONDS XPCTD ON THURS IN THE WAKE OF SYS. BASED ON LO LVL THICKNESSES...NGM MOS NUMBERS LOOK PRETTY GOOD FOR THE MOST PART...XCPT FOR THE HIGHS ON WED...WHERE THEY MAY BE ABOUT 3-5 DEGS TOO WARM IN THE S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS/KM
Hazardous weather outlook, Jun 1, 8:30 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 830 AM EST TUE JUN 1 2004 INZ021-028>031-035>049-051>057-060>065-067>072-021018- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 830 AM EST TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AFTER 1 PM TODAY. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF DIMES. AT THIS POINT, THE GREATEST RISK FOR ANY SEVERE WEATHER WOULD BE SOUTH OF INTERSTATE 70...MAINLY AFTER 1 PM. ANY SEVERE THREAT WILL DIMINISH TONIGHT WITH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF INTERSTATE 70.
In the hours before
Special weather statement, Jun 1, 2:36 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 236 PM EST TUE JUN 1 2004 INZ021-028>031-035>049-051>057-060>065-067>072-020300- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 236 PM EST TUE JUN 1 2004 ..SEVERE THUNDERSTORM WATCH #369 REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:24 PM EST | Severe Thunderstorm Warning | IND | Clinton | 51 min |
| Jun 1, 5:50 PM EST | Severe Thunderstorm Warning | IND | Daviess | 40 min |
| Jun 1, 6:23 PM EST | Severe Thunderstorm Warning | IND | Lawrence, Martin | 52 min |
| Jun 1, 6:32 PM EST | Severe Thunderstorm Warning | IND | Lawrence, Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.